Itching

Hi everyone

I'm aware the itching is a common side effect of warfarin / Sinthrone but I'm wondering how everyone manages?

I was initially medicated with warfarin but was switched to Sinthrome due to hair loss.

The hair loss has stopped, but Sinthrome appears to have the side effect of causing me to itch.

I've got a Drs appointment this week (not that I'm particularly hopeful - they were less than helpful about the hair loss) so I'm wondering if anyone else has experienced this and how they manage it?

8 Replies

oldestnewest
  • I must say that I have never heard of any side-effects from Warfarin what so ever - except bleeding.

    Are you sure the itching is caused by the anticoagulation-drug ? Have you done all the bloodsamples that MaryF always talks about?

    Best wishes from Kerstin in Stockholm

  • It's a common side effect - listed in the information leaflet with both drugs (I say common, both the hair loss and itching are called rare 1 in 1000 on the leaflet)

    Sadly I appear to have switched one for the other!

  • I've been itching b4 warfarin! I've heard many APS people itch! DK Y! I also have PV/Polycythemia Vera and I itch from that too! Some people say an antihistamine helps! Nothing really helps me cuz it come from within! I itch a lot! Warm water and baths make it worse for me!

  • Hi, dont know about the warfarin as Im not on it. But I do get the itching when my blood is thick, this has been explained to me by the docters as having too much fat in my blood. This has happenned even whem my colesterol is below 4. Hope this helps....

  • It's definitely the medication causing it.

    I've spoken to the anti coagulation clinic earlier and they've said it's an unusual but not uncommon side effect and they've suggested I try an anti histamine as some patients have success with that, and they've referred me back to my specialist to discuss medication options

  • It's very strange that I itched for 3 months on my hands and feet only. It was very intense and antihistamines kept it at bay only for it to return the minute the tablet worse off.

    However I had a TIA on 5th January and guess what - I have not itched since!! The APS specialist said he can not explain it but it may be to do with the fact I started taking Aspiring on that day. I'm nit sure myself and find this illness and it's medications cause a variety of weird symptoms!

    I hope you find some relief as my itching was as bad as my pain x

  • I personally could not tolerate warfarin and was allergic to it which is why Prof Hughes put me on LMW Heparin injections. I have felt so much better on them. We are all different and for some people things just work better for us. We all need to find whats best for us and stick to it and not be bullied into taking a drug for the drugs sake.

  • Hi, I've had APS for 25 years. I only experience itching when I've been drinking diet soda. Apparently my liver doesn't like to process the chemicals (aspartame). when it bothers me, I take supplements for liver support and an antihistamine. Also I just try to avoid diet soda and gum but now and then I can't resist.

You may also like...